Alert archive / Michigan / River Flood Warnings in 2011
River Flood Warning 23, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at May 14, 2011, 9:10 AM EDT for Saginaw County, Michigan. It took effect at May 14, 2011, 1:37 PM EDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2011, 9:10 AM EDT (13:10 UTC)
- In effect from
- May 14, 2011, 1:37 PM EDT
- Expired
- May 17, 2011, 2:16 AM EDT
- In force
- 61 hr
- Issued by
- NWS Detroit, MI
- Flood severity
- Minor
County Saginaw County, MI
The radar
The Detroit radar (KDTX), 85 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shiawassee River near Fergus (FRGM4). The gauge peaked at 12.14 ft at May 16, 2011, 2:00 AM EDT.
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04145000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at May 14, 7:24 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 14, 7:24 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 AM EDT SAT MAY 14 2011
.AVIATION...
NORTHEASTERLY WINDS ACROSS LAKE HURON CONTINUE TO ADVECT IN A
SHALLOW COOL AIRMASS ACROSS SOUTHEAST MICHIGAN. THE COOLING OF THE
MOIST ATMOSPHERE AND DEVELOPMENT OF A DEEP LOW LEVEL INVERSION WILL
CAUSE IFR AND OCCASIONAL LIFR STRATUS THROUGH MUCH OF THE TAF
PERIOD. IN ADDITION A LOW PRESSURE SYSTEM SPRAWLED OUT ACROSS THE
SOUTHERN GREAT LAKES WILL CONTINUE TO BRING SEVERAL ROUNDS OF
SHOWERS AND A FEW THUNDERSTORMS TO THE TAF SITES THROUGH THE PERIOD.
WITH THE ABUNDANCE OF SHOWERS WILL LEAVE SHOWERS IN THE PREVAILING
GROUP FOR MUCH OF THE PERIOD...HOWEVER WITH THE HIT AND MISS NATURE
OF THE THUNDERSTORMS WILL NOT INCLUDE THUNDERSTORMS IN THE
PREVAILING OR TEMPO GROUP WITH THIS ISSUANCE.
&&
.PREV DISCUSSION...ISSUED 346 AM EDT SAT MAY 14 2011
SHORT TERM...TODAY
A SLOWLY MOVING 850-500MB DEFORMATION ZONE WILL STALL OVER CENTRAL
MICHIGAN THIS MORNING...MAINTAINING HIGHER POPS ACROSS THE NORTHERN
CWA DURING THE MORNING HOURS. A SECOND DEFORMATION ZONE WILL THEN
LIFT FROM THE NORTH INTO THE SOUTHERN GREAT LAKES THIS
AFTERNOON...BRINGING AN INCREASED CHANCE ACROSS THE SOUTHERN CWA.
GIVEN THE FORCING ASSOCIATED WITH THE DEFORMATION ZONES WILL GO WITH
CATEGORICAL POPS IN CONJUNCTION WITH THIS FORCING...WITH LOWER POPS
OUTSIDE OF THIS FORCING. GIVEN THE STALLED OUT FORCING ACROSS THE
NORTH AND THE MAGNITUDE OF THE FORCING EXPECTED TO MAKE ITS WAY
ACROSS THE SOUTH THIS AFTERNOON FLOODING COULD AGAIN BE AN ISSUE
TODAY AS THERE WILL BE ABUNDANT MOISTURE TO TAP INTO WITH
PRECIPITABLE WATER VALUES OF 1 TO 1.5 INCHES. HOWEVER THE HIGHEST
RAINFALL VALUES ARE NOT PROGGED TO OCCUR IN THE AREAS THAT RECEIVED
THE HIGHEST RAINFALL LAST NIGHT...SO WILL HOLD OFF ON ANY FLOOD
WATCHES AT THIS TIME.
INSTABILITY WILL BE MUCH LESS TODAY...ON THE ORDER OF A FEW HUNDRED
J/KG...WITH ANY THUNDERSTORMS EXPECTED TO BE ELEVATED WITH A COOL
LAYER OF AIR NEAR THE SURFACE AND MODEL SOUNDINGS SHOWING A MARKED
INVERSION NEAR THE SURFACE. NORTHEAST WINDS BRINGING THIS COOL LAYER
IN NEAR THE SURFACE WILL MEAN HIGH TEMPERATURES WILL BE MARKEDLY
COOLER WITH HIGHS RANGING FROM THE UPPER 50S NORTH TO THE UPPER 60S
SOUTH.
LONG TERM...
A RETURN TO COOLER WEATHER THROUGH AT LEAST THE MID WEEK PERIOD.
MERGING UPPER WAVES/CIRCULATIONS OVER THE SOUTHERN OHIO VALLEY THIS
WEEKEND. FIRST UPPER WAVE IS CURRENTLY PULLING INTO THE WESTERN
TENNESSEE VALLEY...WHILE THE SECOND 500 MB LOW IS NEAR FARGO. PRETTY
GOOD TROWAL(700-500 MB THETA-E)/WARM CONVEYOR TONIGHT (SUPPORTING
CATEGORICAL POPS) WILL SLOWLY SINK SOUTHEAST/WEAKEN ON SUNDAY...AS
UPPER LEVEL RIDGE OVER CENTRAL CANADA ATTEMPTS TO BUILD IN.
HOWEVER...THE LARGE UPPER LEVEL CIRCULATION REALLY DOES NOT WANT TO
BUDGE VERY FAR FROM THE OHIO VALLEY...AND WILL ONLY BE RE-ENFORCED
BY SOME NORTHERN STREAM JET ENERGY...WITH EVENTUAL HIGHLY AMPLIFIED
BLOCKING PATTERN SETTING UP OVER NORTH AMERICA EARLY NEXT WEEK. AT
THIS POINT...IT APPEARS WE WILL BE ON THE WRONG SIDE OF THE BLOCKING
PATTERN (CLOSE TO UPPER LEVEL LOW)...MEANING PROLONGED UNSETTLED AND
COOL WEATHER IN STORE...AS ATLANTIC MOISTURE FEED ARCHES BACK WEST
INTO THE EASTERN GREAT LAKES EARLY NEXT WEEK.
850 MB TEMPS SEEN FALLING TO NEAR ZERO ON MONDAY WITH BRISK
NORTHEAST FLOW COMING OFF THE COOL WATERS OF LAKE HURON. WITH THE
PERSISTENT LOW LEVEL NORTHEAST FLOW OFF LAKE HURON AND CONSIDERABLE
CLOUD COVER...TEMPERATURES SHOULD BE STUCK IN THE 50S
SUNDAY...MONDAY...AND TUESDAY. SUNDAY NIGHT LOOKS TO BE THE COLDEST
NIGHT OF THE PERIOD...BUT AT THIS POINT...WINDS AND LINGERING CLOUDS
LOOK TO HOLD TEMPS UP IN THE UPPER 30S TO LOWER 40S.
MARINE...
THE SURFACE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN AS A LOW PASSES
TO THE SOUTH TODAY. THE RESULT WILL BE INCREASING NORTHEASTERLY FLOW
WITH GUSTS MEETING OR EXCEEDING SCA CRITERIA BY THIS AFTERNOON AND
PERSISTING THROUGH SUNDAY NIGHT OR EARLY MONDAY. IN ADDITION...GALES
ARE POSSIBLE LATE TONIGHT AND INTO SUNDAY ACROSS SAGINAW BAY WITH
FUNNELLING OF THE NORTHEASTERLY WINDS CAUSING INCREASED WIND SPEEDS.
GIVEN THE HIGH CONFIDENCE OF REACHING SMALL CRAFT CRITERIA GIVEN THE
STRONG PERSISTENT NORTHEASTERLY FLOW WILL ISSUE SMALL CRAFT
ADVISORIES FOR ALL LAKE HURON AND SAGINAW BAY ZONES. WITH GALES
POSSIBLE LATE TONIGHT AND INTO SUNDAY WILL ISSUE A GALE WATCH FOR
SAGINAW BAY.
WINDS AND WAVES WILL EASE MONDAY AND MONDAY NIGHT AS THE LOW
PRESSURE MOVES OFF TO THE EAST AND WINDS BACK TO A MORE NORTHERLY
DIRECTION.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY...FROM 4 PM SATURDAY TO 4 AM
SUNDAY.
GALE WATCH...SAGINAW BAY...FROM 4 AM SUNDAY TO 4 PM SUNDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR
BEACH...FROM 8 PM SATURDAY TO 10 PM SUNDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
HURON...FROM MIDNIGHT SUNDAY TO MIDNIGHT MONDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....KURIMSKI
SHORT TERM...KURIMSKI
LONG TERM....SF
MARINE.......KURIMSKI
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, May 14, 4:12 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 412 AM EDT SAT MAY 14 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-150815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 412 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE AS LOW PRESSURE LINGERS OVER THE OHIO VALLEY. THESES THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE LOCALLY HEAVY RAIN AS THEY REMAIN NEARLY STATIONARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-462>464-150815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 412 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE AS LOW PRESSURE LINGERS OVER THE OHIO VALLEY. THESES THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. STORMS WILL REMAIN NEARLY STATIONARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ421-422-150815- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 412 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT. IN ADDITION...A GALE WATCH IS IN EFFECT LATE TONIGHT INTO SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE AS LOW PRESSURE LINGERS OVER THE OHIO VALLEY. THESES THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. STORMS WILL REMAIN NEARLY STATIONARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WATCH IS IN EFFECT FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ441>443-150815- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 412 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT. REFER TO THE MARINE FORECASTS FOR DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE AS LOW PRESSURE LINGERS OVER THE OHIO VALLEY. THESES THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. STORMS WILL REMAIN NEARLY STATIONARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES LINGER INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:37 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Shiawassee | 52 min |
| May 13, 9:07 PM EDT | Flash Flood Warning | DTX | Genesee, Shiawassee | 100 min |
| May 13, 9:18 PM EDT | Areal Flood Advisory | DTX | Livingston | 94 min |
| May 13, 10:46 PM EDT | Areal Flood Advisory | DTX | Genesee, Shiawassee | 5 hr |
| May 13, 11:08 PM EDT | Areal Flood Advisory | DTX | Oakland | 5 hr |
| May 14, 4:12 AM EDT | Gale Watch | DTX | 5 hr | |
| May 14, 4:12 AM EDT | Small Craft Advisory | DTX | 3 days | |
| May 14, 5:46 AM EDT | River Flood Warning | DTX | Saginaw, Shiawassee | 53 hr |
| May 14, 8:50 AM EDT | Gale Warning | DTX | 31 hr | |
| May 14, 11:06 AM EDT | Areal Flood Advisory | DTX | Genesee, Lapeer, Sanilac | 6 hr |
| May 14, 11:09 AM EDT | Areal Flood Advisory | DTX | Genesee, Lapeer, Sanilac | 6 hr |
Nearby
River Flood Warnings in Michigan, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.